The Body Covers:
The 2nd International Workshop on Adverse Drug Reactions and Lipodystrophy
September 13-15, 2000
|Pablo Tebas, M.D.|
Recent years have seen countless reports of metabolic abnormalities in HIV-infected people treated with highly active antiretroviral therapy (HAART). Manifestations of these metabolic abnormalities include facial wasting, breast enlargement, and "buffalo hump," among other complications. Little is understood about this syndrome, called lipodystrophy, and that's why a conference was initiated in 1999 -- the First International Workshop on Adverse Drug Reactions and Lipodystrophy -- to address these problems. This year's conference will be held in Toronto and The Body is pleased to have Dr. Pablo Tebas covering it. Dr. Tebas is an Assistant Professor of Medicine at Washington University School of Medicine, medical director of the oupatient clinic of the Infectious Diseases Division, and investigator in the AIDS Clinical Trial Unit at Washington University.
Funding for this conference coverage at the Body is provided, in part, through unrestricted educational grants by Bio-Technology Group Corp. and Glaxo Wellcome.
Please note: Knowledge about HIV changes rapidly. Note the date of this summary's publication, and before treating patients or employing any therapies described in these materials, verify all information independently. If you are a patient, please consult a doctor or other medical professional before acting on any of the information presented in this summary. For a complete listing of our most recent conference coverage, click here.